Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 3, 2011, 3:21 AM CDT for 5 counties in Kentucky; Massac County, Pope County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2011, 3:21 AM CDT (08:21 UTC)
- Expired
- May 3, 2011, 3:15 PM CDT
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Massac County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS53 KPAH 030821
FFWPAH
ILC127-151-KYC055-139-143-145-157-032015-
/O.NEW.KPAH.FF.W.0069.110503T0821Z-110503T2015Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
321 AM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR THE SMITHLAND RIVER FRONT LEVEE IN
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY.
* UNTIL 315 PM CDT TUESDAY
* AT 315 AM CDT...LIVINGSTON COUNTY EMERGENCY MANAGEMENT REPORTED
THE SMITHLAND RIVERFRONT LEVEE...LOCATED AT THE INTERSECTION OF
COURT STREET AND RIVERFRONT DRIVE...WAS STILL HOLDING. HOWEVER...
WATER WAS STILL LEAKING FROM THE LEVEE AND A BREACH IS STILL
POSSIBLE. EVACUATIONS IN THE TOWN OF SMITHLAND HAVE ALREADY TAKEN
PLACE.
PERSONS STILL IN SOUTHERN LIVINGSTON COUNTY THAT COULD BE IMPACTED
BY A LEVEE FAILURE SHOULD SEEK HIGHER GROUND IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3707 8834 3706 8842 3703 8847 3703 8852
3707 8856 3707 8850 3709 8845 3715 8842
3719 8844 3719 8823 3716 8818 3708 8824
3707 8822 3701 8822 3702 8827
$$1 follow-up statement
978
WGUS73 KPAH 030844
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CDT TUE MAY 3 2011
ILC127-151-KYC055-143-145-157-030848-
/O.CAN.KPAH.FF.W.0069.000000T0000Z-110503T2015Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-POPE IL-CRITTENDEN KY-MCCRACKEN KY-LYON KY-MARSHALL KY-
344 AM CDT TUE MAY 3 2011
...THE FLASH FLOOD WARNING FOR AN IMMINENT LEVEE FAILURE HAS BEEN
CANCELLED FOR SOUTHEASTERN POPE AND SOUTHEASTERN MASSAC COUNTIES IN
SOUTHERN ILLINOIS...AND NORTH CENTRAL MARSHALL...NORTHWESTERN
LYON...EAST CENTRAL MCCRACKEN AND SOUTHWESTERN CRITTENDEN COUNTIES
IN WESTERN KENTUCKY...
THE FLASH FLOOD WARNING FOR THE SMITHLAND RIVER FRONT LEVEE IN
SOUTHERN LIVINGSTON COUNTY ISSUED AT 321 AM CDT INADVERTENTLY
INCLUDED ADDITIONAL SURROUNDING COUNTIES IN SOUTHERN ILLINOIS AND
WESTERN KENTUCKY. THE ONLY COUNTY THAT SHOULD BE INCLUDED IN THIS
WARNING IS SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY.
LAT...LON 3707 8834 3706 8843 3703 8848 3703 8852
3707 8856 3706 8850 3709 8845 3715 8842
3719 8844 3719 8823 3716 8819 3713 8822
3701 8824
$$
KYC139-032015-
/O.CON.KPAH.FF.W.0069.000000T0000Z-110503T2015Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON KY-
344 AM CDT TUE MAY 3 2011
...A FLASH FLOOD WARNING FOR AN IMMINENT LEVEE FAILURE REMAINS IN
EFFECT UNTIL 315 PM CDT TUESDAY FOR SOUTHERN LIVINGSTON COUNTY IN
WESTERN KENTUCKY...
AT 315 AM CDT...LIVINGSTON COUNTY EMERGENCY MANAGEMENT REPORTED
THE SMITHLAND RIVERFRONT LEVEE...LOCATED AT THE INTERSECTION OF
COURT STREET AND RIVERFRONT DRIVE...WAS STILL HOLDING. HOWEVER...
WATER WAS STILL LEAKING FROM THE LEVEE AND A BREACH IS STILL
POSSIBLE. EVACUATIONS IN THE TOWN OF SMITHLAND HAVE ALREADY TAKEN
PLACE.
PERSONS STILL IN SOUTHERN LIVINGSTON COUNTY THAT COULD BE IMPACTED
BY A LEVEE FAILURE SHOULD SEEK HIGHER GROUND IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3707 8834 3706 8843 3703 8848 3703 8852
3707 8856 3706 8850 3709 8845 3715 8842
3719 8844 3719 8823 3716 8819 3713 8822
3701 8824
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:36 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 3, 1:36 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 136 AM CDT TUE MAY 3 2011 .DISCUSSION... SURFACE LOW WILL BE SLOW TO MOVE EAST. AS A RESULT...LINGERING RAINS WELL THRU AM HOURS...AND CHANCE OF RAIN WILL EVEN LINGER IN THE EAST THRU THE PM HOURS. APPROX 12KT EASTWARD MOVEMENT OF BACK EDGE OF CLOUDS MEANS THEY DO NOT DEPART FAR ERN CWA TIL MID EVENING. SURFACE HIGH PRESSURE THEN MOVES IN AND KEEPS A MUCH NEEDED DRY ATMOSPHERIC FORECAST THROUGH THURSDAY. A CLIPPER LIKE WAVE/ENERGY INDUCES OUR NEXT CHC PCPN BY THURSDAY NIGHT...BUT QPF SHOULD NOT BE TOO SIGNIFICANT...AND THE SYSTEM/ENERGY PASSES BY FRIDAY. THUS BEGINS THE EVOLUTION OF PIECES OF ENERGY ROTATING OUT OF NW FLOW AND YIELDING SMALLISH TYPE POPS EVERY 24-36 HOURS AFTER THAT...NONE WITH ANY SIGNIFICANT PCPN. COOLER TEMPS WITH HIGHS IN THE 60S NOTED BEHIND DEPARTING SYSTEM SHOULD PREVAIL NEXT COUPLE OF DAYS...THEN BEGIN TO MODIFY BACK INTO THE 70S BY WEEKS END. SIMILARLY LOWS MAINLY IN THE 40S (SOME U30S POSSIBLE TONIGHT) WILL MODERATE BACK TO THE 50S BY AROUND THE SAME TIME (WEEKS END). && .AVIATION... AS A MID LEVEL TROF AXIS FINALLY BEGINS TO PUSH EAST...WDSPRD RAIN WILL CONTINUE. MUCH OF WRN KY SHOULD HAVE THE BEST POTENTIAL FOR GREATER PCPN AMOUNTS. IFR CIGS APPEAR TO BE MOSTLY LIKELY IN WRN KY/SWRN IND...POSSIBLY LINGERING WELL INTO THE DAY AT KOWB. CONDITIONS WILL RAPIDLY IMPROVE IN THE AFTN...WITH SLACKENING WINDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 2, 10:53 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1053 PM CDT MON MAY 2 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1053 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TONIGHT WIDESPREAD SHOWERS WILL CONTINUE TO STREAM NORTHEASTWARD ACROSS THE QUAD STATE REGION THIS EVENING AND OVERNIGHT. A FEW LIGHTNING STRIKES COULD OCCUR OVER WESTERN KENTUCKY DURING THE FIRST HALF OF THE NIGHT. RAINFALL AMOUNTS THROUGH NOON TUESDAY WILL RANGE FROM AROUND THREE QUARTERS OF AN INCH IN SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS...TO ONE AND A HALF INCHES IN WESTERN KENTUCKY AND SOUTHWESTERN INDIANA. THE FLOODING SITUATION THROUGHOUT THE REGION WILL NOT GET ANY BETTER THROUGH THE OVERNIGHT HOURS. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE REGION. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE...BUT EXTENDED PERIODS OF HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:58 AM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 5 days |
| May 3, 5:32 PM CDT | Areal Flood Warning | PAH | Graves, McCracken | 4 days |
Nearby
Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.